Alert archive / Florida / Flash Flood Warnings in 2019

Flash Flood Warning 7, NWS Miami, FL

December 23, 2019Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Dec 23, 2019, 1:51 AM EST for Broward County, Miami-Dade County, Florida. It was in force for 114 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2019, 1:51 AM EST (06:51 UTC)
Expired
Dec 23, 2019, 3:45 AM EST
In force
114 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 2:59 AM ESTFLASH FLOOD2 Nw Hallandale, FLLAW ENFORCEMENT REPORTED THAT AREAS EAST OF I 95 ON HOLLYWOOD BLVD COMPLETELY FLOODED, NUMEROUS CARS STRANDED AND THE FIRE DEPARTMENT IS CURRENTLY CONDUCTING RESCUES AS WATER HAS BEEN ENTERING HOMES IN THAT AREAS.
Dec 23, 3:07 AM ESTHEAVY RAIN 8.851 W Dania Beach, FLWEATHER UNDERGROUND SITE KFLDANIA3 REPORTED 8.85 INCHES OF RAIN SINCE MIDNIGHT.
Dec 23, 3:10 AM ESTHEAVY RAIN 5.891 E Hollywood, FLWEATHER UNDERGROUND SITE KFLHOLLY31 REPORTED 5.89 INCHES OF RAIN SINCE MIDNIGHT.
Dec 23, 3:40 AM ESTFLASH FLOOD1 Nw Dania Beach, FLFLL - FORT LAUDERDALE/HOLLYWOOD INTL AIRPORT CLOSED DUE TO FLASH FLOODING AS OF 340 AM.
Dec 23, 3:53 AM ESTHEAVY RAIN 7.151 Nw Dania Beach, FLASOS STATION KFLL FORT LAUDERDALE/HOLLYWOOD INTL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2019-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2019-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WGUS52 KMFL 230651
FFWMFL
FLC011-086-230845-
/O.NEW.KMFL.FF.W.0007.191223T0651Z-191223T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
151 AM EST Mon Dec 23 2019

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Northern Miami-Dade County in southeastern Florida...
  Southern Broward County in southeastern Florida...

* Until 345 AM EST.

* At 149 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to four inches of rain have 
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Fort Lauderdale, Hollywood, Hallandale, Aventura and Dania Beach. 

Additional rainfall amounts of two to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of streams, 
urban areas, highways, streets and underpasses as well as other 
drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2611 8010 2597 8011 2597 8018 2612 8017

$$

AR
3 follow-up statements
178 
WGUS72 KMFL 230732
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
232 AM EST Mon Dec 23 2019

FLC011-086-230845-
/O.CON.KMFL.FF.W.0007.000000T0000Z-191223T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-Broward FL-
232 AM EST Mon Dec 23 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EST FOR
NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES...

At 231 AM EST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to four inches of rain have fallen. 
Flash flooding is expected to continue.

Some locations that will experience flooding include...
Fort Lauderdale, Hollywood, Hallandale, Aventura and Dania Beach. 

Additional rainfall amounts of two are possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2611 8010 2597 8011 2597 8018 2612 8017

$$

AR
475 
WGUS72 KMFL 230759
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
259 AM EST Mon Dec 23 2019

FLC011-086-230845-
/O.CON.KMFL.FF.W.0007.000000T0000Z-191223T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-Broward FL-
259 AM EST Mon Dec 23 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EST FOR
NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES...

At 256 AM EST, local law enforcement reported flash flooding in 
Hollywood boulevard and adjacent area east of Interstate 95 with 
multiple water rescues due to stranded motorists. Up to 6 inches of 
rain have fallen, with additional rain expected during the next 
hour. Flash flooding is already occurring.

Some locations that will experience flooding include...
Fort Lauderdale, Hollywood, Hallandale, Aventura and Dania Beach. 

Additional rainfall amounts of two inches are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2611 8010 2597 8011 2597 8018 2612 8017

$$

AR
992 
WGUS72 KMFL 230839
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
339 AM EST Mon Dec 23 2019

FLC011-086-230845-
/O.EXP.KMFL.FF.W.0007.000000T0000Z-191223T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-Broward FL-
339 AM EST Mon Dec 23 2019

...THE FLASH FLOOD WARNING FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES WILL EXPIRE AT 345 AM EST...

Flood waters have receded. However, Law Enforcement still reports 
multiple rescues due to motorists stranded in Hollywood boulevard 
and the adjacent area east of Interstate 95. 

Additional rain could bring an additional inch or two during the next 
hour, so please continue to heed any remaining road closures.

The Flash Flood Warning will be allowed to expire, but it will be 
followed by an Areal Flood Advisory for possible additional rain 
during the next hour or so.  


LAT...LON 2611 8010 2597 8011 2597 8018 2612 8017

$$

AR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 12:30 AM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 23, 12:30 AM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1230 AM EST Mon Dec 23 2019

.Aviation...
Showers and thunderstorms have overspread the South Florida
terminals. Sub VFR conditions will persist throughout the
overnight hours. There could be periods of IFR/LIFR in the heavier
showers and thunderstorms. The heaviest storms will begin to move
out on Monday morning, however, there could be some lingering
showers and low clouds through late Monday morning into Monday
afternoon. Winds will shift around to the west behind the cold
front after 12z Monday morning.

&&

.Prev Discussion... /issued 855 PM EST Sun Dec 22 2019/

Update...
Tornado watch 706 is in effect for most of South Florida until 5
AM EST Monday, except for Glades County and Lake Okeechobee.

Prev Discussion... /issued 733 PM EST Sun Dec 22 2019/

Aviation...
Conditions will deteriorate across the region as the evening
progresses and there will be sub VFR conditions developing as
convective activity increases. Overnight, a strong cold front will
move from west to east with IFR/LIFR conditions possible as
showers and thunderstorms move through. Behind the front, showers
and low cloud cover will linger into Monday morning. Confidence is
low with timing of impacts, so short-fused amendments will be
likely over the next 24 hours or so.

Update...
No major changes made to the previous forecast and adjusted pops
to current radar trends. Showers and embedded thunderstorms are
moving through the Gulf waters and starting to move across the
western half of South Florida this evening. As the evening
progresses into the overnight hours, the cold front will slowly
continue to push eastward. There will be a line of convection
moving across South Florida during the overnight hours. Some of
the thunderstorms could be strong to severe with damaging wind
gusts and tornadic activity as there will be plenty of shear and
instability to work with during this time frame. Conditions will
be slow to improve on Monday as there will be remnant showers
especially during the morning hours.

Prev Discussion... /issued 403 PM EST Sun Dec 22 2019/

Strong to Severe Storms Possible Overnight...
Have Different Ways To Receive Weather Warnings Tonight...

Short Term (Tonight through Monday)...
A diffuse warm front has pushed into South Florida as a low
pressure system develops in the northeastern Gulf of Mexico this
afternoon. Within the warm sector, increased low level shear and
moisture have led to increasing convection over the Florida Keys
and Straits of Florida today. A persistent line of supercellular
thunderstorms has been stalking Key West and the lower Keys,
giving the rest of South Florida a preview of what the atmosphere
could potentially bring tonight into Monday morning as this event
evolves.

A special 18z MFL sounding shows increasing moisture (precipitable
water value of 1.74 inches at 18z while the 12z sounding had
sampled 1.42 inches) and building low level helicity (0-3 km SRH
value of 112 m2/s2 at 18z compared to the 70 m2/s2 at 12z). The
12z KEY sounding shed more light on the environment that will
eventually makes its way north with a PWat value of 2.07 inches
and 0-3 km SRH of 234 m2/s2. The hodographs on these soundings do
show low level curvature and then a decently straight profile
into the mid levels.

As the surface low in the Gulf comes more in phase with the low
aloft tonight, the lower level and upper level jets will push
into the peninsula of Florida. Starting with the lower level jet,
an initial push of 35-40 kt at 700 mb will enter the region by 06z
along a shortwave trough and making an enhancement of convection
along the east coast metro possible. While heavy rain is a concern
due to the moist airmass, slow-moving nature of some of the
features ahead of the main line of storms, and the potential for
training cells, there is also a concern that the amplified low
level shear environment could allow some of these cells to be more
discrete and assume supercellular characteristics which could
bring a damaging wind and tornado threat to the eastern half of
the peninsula overnight before the main line of storms comes.

As the main line of convection pushes into the Gulf coast late
tonight and across the peninsula overnight into the morning hours,
the coincidence of the lower and upper level jets will help
enhance the shear profile compared to the average dry season
frontal passage event. This could lead to another potential round
of strong to severe storms capable of producing damaging wind
gusts and tornadic activity. The 00z sounding will help stitch
together a better picture later this evening of how the atmosphere
in the area is changing. There are also plans for another special
sounding, tentatively planned between 03z and 06z, to sample the
atmosphere before activity is expected to pick up.

The latest suite of guidance is not painting a pretty picture when
it comes to the shear profile. The most conservative guidance has
a 0-1 km helicity value of 150 m2/s2 as the line of storms enters
Southwest Florida while some of the guidance (i.e. the 12z NAM)
has over 300 m2/s2. All of the guidance maintains this elevated
shear as the storms push east with differences in timing becoming
more apparent by 12z along the east coast. The features mentioned
earlier that will drive the shear appear to be pretty consistent
between the different guidance members which increases confidence
that the environment will be capable of support strong to severe
storms across the peninsula and possibly into the Atlantic. A
factor that will need to be monitored for an increased tornadic
risk is the potential that the storms could be in an environment
with little inhibition and the presence of 40-50+ kt effective
bulk shear vectors that are orthogonal to the line. This
environment could provide the crosswise vorticity to produce the
risk of tornadoes overnight.

Conditions on Monday will be slow to improve as remnant showers
will eventually become more stratiform though some elevated
convection is possible with the upper level low clearing across
the state. Timing for the clearance of the storms on Monday
appears to be early in the day but the confidence on this is lower
than other parts of the forecast and it would not be shocking to
see the time slip back a few hours if the low is slower in its
progress.

Long Term (Tuesday through Sunday)...
The upper level low will depart the region on Tuesday allowing
high pressure to build back in by late week. Some returning
moisture late in the week along a backdoor boundary could bring
the next mentionable rain chances. Otherwise the rest of the week
should be dry with temperatures hanging around seasonal norms.

Marine...
Hazardous marine conditions will linger into the work week behind
the cold front. Tonight's main concern for mariners will be the
passing low pressure system and associated storms. Behind that,
winds and waves will pick up in both the Gulf and Atlantic which
will bring hazardous conditions back to the marine waters. As the
week continues, the Gulf will improve first and the Atlantic will
follow.

Beach Forecast...
A high risk of rip currents will persist through the overnight
along the Atlantic beaches. Behind the front, the risk of rip
currents builds along the Gulf coast while some improvement is
expected for at least the Broward and Miami-Dade Atlantic beaches.
Conditions in the Gulf could linger through Wednesday while the
risk slowly begins to build back in along the Atlantic beaches
late in the week with the return of easterly flow.

Prev Discussion... /issued 119 PM EST Sun Dec 22 2019/

Aviation...
Deteriorating conditions through the period with sub-VFR
conditions expected as convective activity increases. A warm front
will bring widespread cloud cover and increasing convection this
evening into tonight. Overnight, a vigorous cold front will push
from west to east with IFR/LIFR conditions possible. Behind the
cold front, low cigs and vsbys from rain will linger. Confidence
is low with timing of impacts, so short-fused amendments will be
likely over the next 24 hours or so.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  75  57  72  59 /  60  40  10  10
Fort Lauderdale  76  59  73  60 /  60  30  10   0
Miami            76  59  74  59 /  60  30  10   0
Naples           75  59  73  59 /  60  30   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 AM EST this morning for FLZ168-172-
     173.

AM...Small Craft Advisory until 7 AM EST this morning for AMZ650-651-
     670-671.

GM...Small Craft Advisory until 4 AM EST early this morning for
     GMZ656-657-676.

&&

Aviation...55/CWC
Hazardous weather outlook, Dec 22, 4:52 PM EST, 8 hours 59 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
452 PM EST Sun Dec 22 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
231100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
452 PM EST Sun Dec 22 2019

...Strong to Severe Storms Possible Overnight...
...Hazardous Marine and Beach Conditions Continue...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a high risk of rip currents along the Atlantic
beaches of South Florida.

Thunderstorms: Periods of rain are forecast through tonight. Embedded
within this activity there will be a risk of strong or severe storms
tonight.

Tornadoes: Tornadoes are possible with the strongest storms tonight.

Waterspouts: Several waterspouts are possible with the strongest
storms tonight.

Wind: Storms capable of producing wind gusts in excess of 50 to 60
mph are possible tonight. This could result in numerous areas of
wind damage across South Florida.

Flooding: There is a marginal risk of excessive rainfall across
South Florida tonight. The main concern at this time is the
potential for significant street flooding and ponding of water in
poor drainage and urban areas.

Waves: A risk of waves in excess of 7 feet across the Gulf stream
waters off Palm Beach continues tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The threat of rip currents will increase along the Gulf beaches early
this week, as the wind swings from a easterly direction to a west
northwest direction behind a cold front. The rip current risk will
be trending down along the Atlantic beaches early in the week. By
mid to late week, the risk will decrease once again for the Gulf
beaches but remain elevated for portions of the Atlantic coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Individual spotters are encouraged
to report high wind, funnel clouds, waterspouts, and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Dec 22, 11:43 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
1143 PM EST Sun Dec 22 2019

FLZ073-075-174-230530-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1143 PM EST Sun Dec 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE COUNTY
UNTIL 1230 AM EST...

* At 1143 PM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 19 miles
  southwest of Wilderness Waterway to 7 miles southwest of Northwest
  Cape Sable. Movement was northeast at 20 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Northwest Cape Sable, Middle Cape Sable and Flamingo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 500 AM EST for southeastern
and southwestern Florida.

LAT...LON 2514 8118 2521 8125 2532 8123 2537 8120
      2549 8129 2569 8111 2549 8090 2522 8082
      2521 8085 2521 8083 2520 8082 2518 8081
      2516 8082 2518 8084 2518 8087 2516 8090
      2514 8090 2513 8097 2512 8100 2512 8107
TIME...MOT...LOC 0443Z 216DEG 18KT 2541 8132 2518 8127

HVN
Special weather statement, Dec 23, 12:49 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
1249 AM EST Mon Dec 23 2019

FLZ069-070-073-075-174-230630-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1249 AM EST Mon Dec 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR MAINLAND MONROE AND SOUTHERN
MIAMI-DADE COUNTIES UNTIL 130 AM EST...

* At 1249 AM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from near Northwest
  Cape Sable to near Flamingo. Movement was north at 20 mph.

* Winds in excess of 45 mph possible with these showers.

* Locations impacted include...
  Northwest Cape Sable, Wilderness Waterway, Loop Road Ee Center,
  Flamingo, Middle Cape Sable, Mahogany Hammock and Pa-Hay-
  Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 500 AM EST for southeastern
and southwestern Florida.

LAT...LON 2512 8109 2521 8119 2534 8122 2537 8120
      2543 8124 2580 8134 2581 8088 2520 8069
      2515 8070 2517 8073 2516 8073 2515 8072
      2515 8077 2516 8078 2515 8080 2518 8081
      2516 8083 2518 8084 2517 8090 2514 8090
TIME...MOT...LOC 0549Z 196DEG 18KT 2523 8111 2509 8097

HVN
Special weather statement, Dec 23, 1:27 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
127 AM EST Mon Dec 23 2019

FLZ073-075-174-230715-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
127 AM EST Mon Dec 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND
MIAMI-DADE COUNTIES UNTIL 215 AM EST...

* At 127 AM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 7 miles west of
  Shark Valley Obs Tower to 10 miles east of Flamingo. Movement was
  east at 15 mph.

* Winds in excess of 45 mph possible with these showers.

* Locations impacted include...
  The Redland, Everglades National Park, Royal Palm Ranger, Shark
  Valley Obs Tower, Mahogany Hammock and Pa-Hay-Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 500 AM EST for southeastern
and southwestern Florida.

LAT...LON 2515 8077 2518 8085 2520 8085 2521 8079
      2521 8086 2572 8092 2581 8063 2522 8051
      2523 8049 2520 8050 2524 8055 2518 8061
      2518 8062 2519 8061 2519 8064 2514 8066
      2514 8067 2515 8066 2514 8078
TIME...MOT...LOC 0627Z 252DEG 13KT 2563 8088 2518 8076

HVN
Special weather statement, Dec 23, 1:34 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
134 AM EST Mon Dec 23 2019

FLZ072-172-173-230715-
Coastal Broward County FL-Metro Broward County FL-
Coastal Miami Dade County FL-
134 AM EST Mon Dec 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 215
AM EST...

* At 134 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Dania Beach, or over Hollywood,
  moving north at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
  Plantation, Tamarac, Lauderdale-By-The-Sea, Hallandale, Lauderhill,
  Oakland Park, Aventura, Lauderdale Lakes, Dania Beach, West Park,
  Wilton Manors, Lazy Lake, Ravenswood Estates, St. George and
  Estates Of Fort Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 500 AM EST for southeastern
Florida.

LAT...LON 2597 8011 2598 8025 2620 8022 2619 8009
TIME...MOT...LOC 0634Z 180DEG 10KT 2604 8014

AR
Special weather statement, Dec 23, 1:50 AM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
150 AM EST Mon Dec 23 2019

FLZ072-074-173-230730-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
150 AM EST Mon Dec 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
230 AM EST...

* At 150 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Coconut
  Grove to near Homestead Bayfront Park. Movement was northeast at 25
  mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Miramar, Miami Beach, Coral Gables, Key Biscayne,
  South Miami, Surfside, Black Point, Miami Gardens, Turkey Point,
  North Miami, North Miami Beach, Aventura, Sunny Isles Beach,
  Pinecrest, Opa-Locka, West Park, Miami Springs and Miami Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 500 AM EST for southeastern
Florida.

LAT...LON 2537 8025 2537 8038 2598 8025 2597 8011
TIME...MOT...LOC 0650Z 214DEG 21KT 2573 8025 2547 8032

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 10:33 PM ESTSpecial Marine WarningMFL117 min
Dec 22, 11:43 PM ESTSpecial Weather StatementMFLMonroe47 min
Dec 23, 12:11 AM ESTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Dec 23, 12:49 AM ESTSpecial Weather StatementMFLMonroe41 min
Dec 23, 1:24 AM ESTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Dec 23, 1:27 AM ESTSpecial Weather StatementMFLMiami-Dade48 min
Dec 23, 1:34 AM ESTSpecial Weather StatementMFLBroward41 min
Dec 23, 1:50 AM ESTSpecial Weather StatementMFLMiami-Dade40 min
Dec 23, 1:53 AM ESTSpecial Marine WarningMFL97 min
Dec 23, 2:08 AM ESTSpecial Weather StatementMFLBroward52 min
Dec 23, 2:22 AM ESTSpecial Marine WarningMFL38 min
Dec 23, 2:43 AM ESTSpecial Weather StatementMFLMiami-Dade47 min
Dec 23, 3:13 AM ESTSpecial Marine WarningMFL47 min
Dec 23, 3:23 AM ESTSpecial Marine WarningMFL2 hr
Dec 23, 3:38 AM ESTSpecial Marine WarningMFL22 min
Dec 23, 3:38 AM ESTSmall Craft AdvisoryMFL36 hr
Dec 23, 3:50 AM ESTAreal Flood AdvisoryMFLBroward, Miami-Dade14 hr
Dec 23, 4:16 AM ESTSpecial Marine WarningMFL89 min
Dec 23, 6:43 AM ESTSpecial Marine WarningMFL97 min
Dec 23, 8:41 AM ESTSpecial Weather StatementMFLBroward49 min
Dec 23, 2:52 PM ESTRip Current StatementMFLCollier28 hr

Nearby

Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.